MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Catalog Number 00801802803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3006946279-2023-00048, 0001822565-2023-01763.D10: cat #: p0463046 / avantage cemented cup s46 / lot #: 0001655736.G2: austria.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was implanted with unknown products on an unknown date.Approximately 16 years post implantation, the patient experienced a revision for a periprosthetic acetabular fracture with loosening of the cup.The stem was retained, the acetabular components were revised without complication along with a plate and screws to stabilize the fracture.Then it was later reported a patient underwent a right hip revision approximately three months¿ post implantation due to loosening of the cup and disassociation of the head and mobility components.A smaller cup was cemented into place with a head and liner.The initial stem remained implanted.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; g3; h2; h3; h6 corrected: h4 proposed component code: mechanical (g04) ¿head no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 1.Right total hip arthroplasty with fractured medial wall of the acetabulum and associated cement in this region.Follow-up image demonstrates protrusion of the acetabular cup medially along with loosening of the cup and rotation.There is evidence of polyethylene liner wear or fracture causing asymmetric positioning of the femoral head within the acetabular cup.2.Possible incomplete evaluation of a right superior pubic ramus fracture on the prior to revision image.This complaint is confirmed based on the provided medical records.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified head spherical surface shows wear from use.Taper hole shows no damage.Rim has gouges.No other damage was noted.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17252657
Report Number0002648920-2023-00141
Device Sequence Number20543061
Product Code LPH
UDI-Device Identifier00889024144637
UDI-Public(01)00889024144637(17)320905(10)65610444
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00801802803
Device Lot Number65610444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/15/2023
02/29/2024
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/23/2023
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale